Oklahoma, 2013

Drought in Oklahoma, September 1 to 30, 2013

September 1 to 30, 2013 · NWS OUN · 39 events in 39 counties and zones

Rainfall ranged from somewhat below to somewhat above average during September in Oklahoma. The northern half of the state generally saw a marginal improvement in drought conditions, while the southern half saw marginal worsening with less rainfall.

Where it happened

Every event with a place to put it; 39 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
39

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Rainfall ranged from somewhat below to somewhat above average during September in Oklahoma. The northern half of the state generally saw a marginal improvement in drought conditions, while the southern half saw marginal worsening with less rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 31, 9:55 PM CST, 2 hours 5 minutes earlier.

Area forecast discussion, Aug 31, 9:55 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1055 PM CDT SAT AUG 31 2013

.AVIATION...
01/06Z TAFS... VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. A
WEAK COLD FRONT WILL MOVE INTO THE REGION SUNDAY. ISOLATED SHRA/TSRA
WILL BE POSSIBLE...BUT PROBS TOO LOW AT ANY GIVEN SITE TO INCLUDE IN
THE TAF. WINDS BOTH AHEAD OF AND BEHIND THE FRONT ARE EXPECTED TO
REMAIN LIGHT.

&&

.PREV DISCUSSION... /ISSUED 955 PM CDT SAT AUG 31 2013/

.UPDATE...
THE FORECAST IS LARGELY ON TRACK...AND MADE ONLY MINOR ADJUSTMENTS
TO HOURLY TEMPS...DEWPOINTS...AND WINDS. EXPECT ANOTHER MILD NIGHT
WITH A FEW CLOUDS MOVING INTO NORTHERN AND WESTERN PORTIONS OF
OKLAHOMA.

&&

.PREV DISCUSSION... /ISSUED 607 PM CDT SAT AUG 31 2013/

AVIATION...
01/00Z TAFS...
VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. WEAK
COLD FRONT WILL MOVE INTO NW OK SUNDAY MORNING AND THEN CONTINUE SWD
THROUGH THE DAY SHIFTING WINDS TO THE N/NE. A FEW SHOWERS/TSRA
POSSIBLE IN VCNTY OF THE FRONT BUT CONFIDENCE IN COVERAGE AND
LOCATION IS TOO LOW TO INCLUDE IN TAF ATTM.

PREV DISCUSSION..,. /ISSUED 225 PM CDT SAT AUG 31 2013/

DISCUSSION...
VERY HOT CONDITIONS ACROSS OKLAHOMA AND WESTERN NORTH TEXAS TODAY
AND THIS WILL CONTINUE ACROSS PARTS OF THE AREA ON SUNDAY.

A WEAK COLD FRONT WILL APPROACH NORTHERN OKLAHOMA LATE TONIGHT
AND THEN MOVE SOUTH ACROSS OKLAHOMA INTO NORTH TEXAS SUNDAY AND
SUNDAY NIGHT. THIS FRONT WILL BRING SOME COOLER AND DRIER AIR INTO
THE AREA ALONG WITH A CHANCE FOR A FEW SHOWERS AND THUNDERSTORMS.
RAIN COULD BEGIN TO AFFECT NORTHWEST OKLAHOMA LATE TONIGHT WITH
THE BEST OPPORTUNITY COMING LATE TOMORROW INTO TOMORROW NIGHT
ACROSS THE SOUTHERN HALF OF OKLAHOMA INTO NORTH TEXAS. THERE WILL
BE SOME LINGERING PRECIP CHANCES ALONG THE RED RIVER ON MONDAY
WITH THE REMAINDER OF THE UPCOMING WEEK REMAINING DRY WITH A
CONTINUATION OF ABOVE NORMAL TEMPS. UPPER RIDGE WILL CONTINUE TO
DOMINATE THE WEATHER ACROSS THE SOUTHERN PLAINS INTO NEXT WEEKEND.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  73  98  72  91 /   0  20  30  10
HOBART OK         74 100  72  94 /   0  20  30  20
WICHITA FALLS TX  74 103  73  95 /   0  20  40  30
GAGE OK           69  93  65  90 /  10  30  30  10
PONCA CITY OK     73  95  68  89 /  10  20  20  10
DURANT OK         75 101  73  96 /  10  10  40  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

84/02
Hazardous weather outlook, Aug 31, 5:15 PM CST, 6 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
615 PM CDT SAT AUG 31 2013

OKZ004>048-050>052-TXZ083>090-011200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
615 PM CDT SAT AUG 31 2013

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.

DISCUSSION...
A HOT AND STABLE AIRMASS WILL REMAIN IN PLACE OVER THE
AREA...PREVENTING THUNDERSTORM DEVELOPMENT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY SEP 1.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...5 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL BE POSSIBLE SUNDAY AND MONDAY AS A COLD FRONT MOVES
INTO THE AREA. SEVERE WEATHER IS NOT EXPECTED.

OTHER HAZARDOUS WEATHER...
HOT WEATHER IS AGAIN EXPECTED ON SUNDAY... ESPECIALLY ACROSS SOUTHERN
OKLAHOMA AND NORTH TEXAS. A WEAK FRONT WILL BRING SOME RELIEF FROM
THE HEAT BY MONDAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SUNDAY.

MAXWELL/AUSTIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

39 drought. Local standard time, as filed.

Drought, Alfalfa

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Alfalfa forecast zone
Reported by
Drought Monitor
Coordinates
36.731, -98.324 (the zone’s center; the record gives no point)

D0 (abnormally dry) drought continued through the month with persistent dry conditions.

Drought, Atoka

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Atoka forecast zone
Reported by
Drought Monitor
Coordinates
34.374, -96.038 (the zone’s center; the record gives no point)

D1 (moderate) drought continued through the month with persistent dry conditions.

Drought, Beckham

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Beckham forecast zone
Reported by
Drought Monitor
Coordinates
35.269, -99.682 (the zone’s center; the record gives no point)

D2 (severe) drought existed at the beginning of the month, but had improved slightly to D1 (moderate) by the end of the month.

Drought, Blaine

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Blaine forecast zone
Reported by
Drought Monitor
Coordinates
35.875, -98.433 (the zone’s center; the record gives no point)

D0 (abnormally dry) drought continued through the month with persistent dry conditions.

Drought, Bryan

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Bryan forecast zone
Reported by
Drought Monitor
Coordinates
33.962, -96.260 (the zone’s center; the record gives no point)

D2 (severe) drought existed at the beginning of the month, but had improved slightly to D1 (moderate) by the end of the month.

Drought, Caddo

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Caddo forecast zone
Reported by
Drought Monitor
Coordinates
35.174, -98.375 (the zone’s center; the record gives no point)

D0 (abnormally dry) drought existed at the beginning of the month, but had worsened slightly to D1 (moderate) by the end of the month.

Drought, Carter

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Carter forecast zone
Reported by
Drought Monitor
Coordinates
34.251, -97.286 (the zone’s center; the record gives no point)

D1 (moderate) drought continued through the month with persistent dry conditions.

Drought, Cleveland

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Cleveland forecast zone
Reported by
Drought Monitor
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

D0 (abnormally dry) drought continued through the month with persistent dry conditions.

Drought, Coal

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Coal forecast zone
Reported by
Drought Monitor
Coordinates
34.588, -96.298 (the zone’s center; the record gives no point)

D0 (abnormally dry) drought existed at the beginning of the month, but had worsened slightly to D1 (moderate) by the end of the month.

Drought, Comanche

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Comanche forecast zone
Reported by
Drought Monitor
Coordinates
34.662, -98.472 (the zone’s center; the record gives no point)

D1 (moderate) drought continued through the month with persistent dry conditions.

Drought, Cotton

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Cotton forecast zone
Reported by
Drought Monitor
Coordinates
34.290, -98.372 (the zone’s center; the record gives no point)

D2 (severe) drought continued through the month with persistent dry conditions.

Drought, Custer

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Custer forecast zone
Reported by
Drought Monitor
Coordinates
35.639, -99.001 (the zone’s center; the record gives no point)

D2 (severe) drought existed at the beginning of the month, but had improved slightly to D1 (moderate) by the end of the month.

Drought, Dewey

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Dewey forecast zone
Reported by
Drought Monitor
Coordinates
35.988, -99.008 (the zone’s center; the record gives no point)

D1 (moderate) drought existed at the beginning of the month, but had improved slightly to D0 (abnormally dry) by the end of the month.

Drought, Ellis

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Ellis forecast zone
Reported by
Drought Monitor
Coordinates
36.218, -99.755 (the zone’s center; the record gives no point)

D1 (moderate) drought continued through the month with persistent dry conditions.

Drought, Garvin

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Garvin forecast zone
Reported by
Drought Monitor
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

D0 (abnormally dry) drought existed at the beginning of the month, but had worsened slightly to D1 (moderate) by the end of the month.

Drought, Grady

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Grady forecast zone
Reported by
Drought Monitor
Coordinates
35.017, -97.884 (the zone’s center; the record gives no point)

D0 (abnormally dry) drought continued through the month with persistent dry conditions.

Drought, Greer

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Greer forecast zone
Reported by
Drought Monitor
Coordinates
34.936, -99.561 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month with persistent dry conditions.

Drought, Harmon

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Harmon forecast zone
Reported by
Drought Monitor
Coordinates
34.744, -99.846 (the zone’s center; the record gives no point)

D3 (extreme) drought continued through the month with persistent dry conditions.

Drought, Harper

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Harper forecast zone
Reported by
Drought Monitor
Coordinates
36.789, -99.667 (the zone’s center; the record gives no point)

D1 (moderate) drought existed at the beginning of the month, but had worsened slightly to D2 (severe) by the end of the month.

Drought, Hughes

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Hughes forecast zone
Reported by
Drought Monitor
Coordinates
35.048, -96.250 (the zone’s center; the record gives no point)

No drought was present at the beginning of the month, but persistent dry conditions allowed the development of D0 (abnormally dry) drought by the end of the month.

Drought, Jackson

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Jackson forecast zone
Reported by
Drought Monitor
Coordinates
34.588, -99.415 (the zone’s center; the record gives no point)

D3 (extreme) drought existed at the beginning of the month, but had worsened to D4 (exceptional) drought by the end of the month.

Drought, Jefferson

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Jefferson forecast zone
Reported by
Drought Monitor
Coordinates
34.111, -97.836 (the zone’s center; the record gives no point)

D1 (moderate) drought existed at the beginning of the month, but had worsened slightly to D2 (severe) by the end of the month.

Drought, Johnston

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Johnston forecast zone
Reported by
Drought Monitor
Coordinates
34.317, -96.661 (the zone’s center; the record gives no point)

D1 (moderate) drought continued through the month with persistent dry conditions.

Drought, Kiowa

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Kiowa forecast zone
Reported by
Drought Monitor
Coordinates
34.916, -98.981 (the zone’s center; the record gives no point)

D2 (severe) drought continued through the month with persistent dry conditions.

Drought, Lincoln

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Lincoln forecast zone
Reported by
Drought Monitor
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

No drought was present at the beginning of the month, but persistent dry conditions allowed the development of D0 (abnormally dry) drought by the end of the month.

Drought, Love

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Love forecast zone
Reported by
Drought Monitor
Coordinates
33.950, -97.244 (the zone’s center; the record gives no point)

D1 (moderate) drought continued through the month with persistent dry conditions.

Drought, Major

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Major forecast zone
Reported by
Drought Monitor
Coordinates
36.312, -98.536 (the zone’s center; the record gives no point)

D1 (moderate) drought existed at the beginning of the month, but had improved slightly to D0 (abnormally dry) by the end of the month.

Drought, Marshall

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Marshall forecast zone
Reported by
Drought Monitor
Coordinates
34.025, -96.769 (the zone’s center; the record gives no point)

D1 (moderate) drought continued through the month with persistent dry conditions.

Drought, McClain

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
McClain forecast zone
Reported by
Drought Monitor
Coordinates
35.009, -97.444 (the zone’s center; the record gives no point)

D0 (abnormally dry) drought continued through the month with persistent dry conditions.

Drought, Murray

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Murray forecast zone
Reported by
Drought Monitor
Coordinates
34.482, -97.068 (the zone’s center; the record gives no point)

D1 (moderate) drought continued through the month with persistent dry conditions.

Drought, Pontotoc

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Pontotoc forecast zone
Reported by
Drought Monitor
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

D0 (abnormally dry) drought existed at the beginning of the month, but had worsened slightly to D1 (moderate) by the end of the month.

Drought, Pottawatomie

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Pottawatomie forecast zone
Reported by
Drought Monitor
Coordinates
35.207, -96.948 (the zone’s center; the record gives no point)

D0 (abnormally dry) drought continued through the month with persistent dry conditions.

Drought, Roger Mills

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Roger Mills forecast zone
Reported by
Drought Monitor
Coordinates
35.688, -99.696 (the zone’s center; the record gives no point)

D2 (severe) drought existed at the beginning of the month, but had improved to D0 (abnormally dry) by the end of the month.

Drought, Seminole

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Seminole forecast zone
Reported by
Drought Monitor
Coordinates
35.168, -96.615 (the zone’s center; the record gives no point)

No drought was present at the beginning of the month, but persistent dry conditions allowed the development of D0 (abnormally dry) drought by the end of the month.

Drought, Stephens

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Stephens forecast zone
Reported by
Drought Monitor
Coordinates
34.486, -97.851 (the zone’s center; the record gives no point)

D1 (moderate) drought continued through the month with persistent dry conditions.

Drought, Tillman

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Tillman forecast zone
Reported by
Drought Monitor
Coordinates
34.373, -98.924 (the zone’s center; the record gives no point)

D4 (exceptional) drought continued through the month with persistent dry conditions.

Drought, Washita

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Washita forecast zone
Reported by
Drought Monitor
Coordinates
35.290, -98.992 (the zone’s center; the record gives no point)

D2 (severe) drought continued through the month with persistent dry conditions.

Drought, Woods

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Woods forecast zone
Reported by
Drought Monitor
Coordinates
36.767, -98.865 (the zone’s center; the record gives no point)

D0 (abnormally dry) drought continued through the month with persistent dry conditions.

Drought, Woodward

When
September 1, 12:00 AM CST to September 30, 11:59 PM CST
Where
Woodward forecast zone
Reported by
Drought Monitor
Coordinates
36.423, -99.265 (the zone’s center; the record gives no point)

D1 (moderate) drought existed at the beginning of the month, but had improved slightly to D0 (abnormally dry) by the end of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2013Every state in 2013This day in weather historyWarnings in Oklahoma, September 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 475563, 475564, 475565, 475566, 475567, 475568, 475569, 475570, 475571, 475572, 475573, 475574, 475575, 475576, 475577, 475578, 475579, 475580, 475581, 475582, 475583, 475584, 475585, 475587, 475588, 475589, 475590, 475591, 475592, 475593, 475594, 475595, 475596, 475597, 475598, 475599, 475600, 475601, 475602.